MAUDE Adverse Event Report: BIOSENSE WEBSTER INC HALO¿ XP ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC HALO¿ XP ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D7T20P15RT
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter ablation procedure with a halo¿ xp electrophysiology catheter and there was some glue around the plunger part of the catheter handle.It was reported by the caller at the end of the procedure when the physician removed the catheter from the body it was observed that there was some glue around the plunger.Caller also stated that the catheter was not moving and deflecting as it should.There was no resistance.The physician had difficulty maneuvering the catheter and keeping it in place through the case.The patient did have a smaller heart in comparison to other patients normally seen.It was not believed the catheter¿s pebax was damaged.The glue was only on the plunger part of the catheter handle.
 
Additional Manufacturer Narrative
On 19-jun-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial flutter ablation procedure with a halo¿ xp electrophysiology catheter and there was some glue around the plunger part of the catheter handle.It was reported by the caller at the end of the procedure when the physician removed the catheter from the body it was observed that there was some glue around the plunger.Caller also stated that the catheter was not moving and deflecting as it should.There was no resistance.The physician had difficulty maneuvering the catheter and keeping it in place through the case.The patient did have a smaller heart in comparison to other patients normally seen.It was not believed the catheter¿s pebax was damaged.The glue was only on the plunger part of the catheter handle.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The glue observed in the piston is a normal result of the piston assembly according to the manufacturing process instructions.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The deflection and foreign material issues reported by the customer were not confirmed; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use (ifu) contain the following recommendations: always pull the thumb knob of the catheter back before insertion or withdrawal to assure that the catheter tip assumes its original shape.Prior to removal of the catheter, confirm that the thumb knob has been pulled back completely.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Note: the full udi has now been provided under field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
HALO¿ XP ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19436426
Report Number2029046-2024-01780
Device Sequence Number8487575
Product Code DRF
UDI-Device Identifier10846835000351
UDI-Public(01)10846835000351(11)231010(17)261009(10)31160493L
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K002333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7T20P15RT
Device Lot Number31160493L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/19/2024
06/26/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/20/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SMARTABLATE SYSTEM
Patient SexUnknown